Ibrutinib and a rash: I am my aunt's caretaker... - CLL Support

CLL Support

20,555 members35,201 posts

Ibrutinib and a rash

Marisa50 profile image
17 Replies

I am my aunt's caretaker. She has atypical CLL. They started her own ibrutinib and she developed a serious rash. They took her off it and they are starting her again 2 weeks later. Has anybody else had this type of situation? Any success stories? She is also on allopurinol to help to prevent tumor lysis.

17 Replies

How old is your aunt. Rash especially petechia rash is fairly common. I got a super rash all over my body. It mostly dissapeared after a few weeks

Marisa50 profile image
Marisa50 in reply to

She is going to be 80 in a few months. She said the itching was awful and they're concerned about putting her back on it again. I worry if ibrutinib doesn't work. My father died 20 years ago from CLL after FCR failed. He was her brother.

Panz profile image
Panz

I just want to welcome you to the community....you have come to the right place as this is a very caring, loving, supportive and have some very intelligent community and I am sure they will be giving you some answers. I have only been on Imbruvica 420 since January of this year. Very few issues at this time....I love It. I have had CLL for 30+ years and been on Keukeran off and on for 27 years. Hope they are able to get your Aunt settled into the program! All the best. 😍🙏☘️💕

Marisa50 profile image
Marisa50 in reply to Panz

Thank you so much. It makes me so happy that you are doing well. Please continue to have such success.

in reply to Panz

I too started Imbruvica January 10th. was at 465000 WBCwhen Now down to 167000. Hope it continues. I also had a Prevnar 13 shot the same day i started Imbruvica. 10 days later at incubation time of shot-massive rash all over. I had rash,petechia,hives and just about every other kind of rash over 90 percent of my body. Medrol doepak and zyrtec seemed to counter most of it. I still have some petechia but they ar getting lighter

Marisa50 profile image
Marisa50 in reply to

Are you still taking ibrutinib with the steroids and the Zyrtec?

in reply to Marisa50

no to steroids. yes to zyrtec because i already had allergies -and still do

Marisa50 profile image
Marisa50 in reply to

I'm so glad you seem to be doing better. I will keep you in my thoughts.

bhayes84 profile image
bhayes84

Hi Marisa,

If they determine that you aunt can't continue on IB there is an alternative called Acalabrutinib. It's a BTK inhibitor just like IB. It seems to have fewer skin and cardiac side effects.

Also, I found ice packs helped even more than Benadryl for the itching from IB. (Bags for frozen veggies make great ice packs.)

Good luck,

Bill

Emcee1 profile image
Emcee1

I started on a trial of Ibrutinib and venetoclax about a year ago. They started me on Ibrutinib only for first period and after the first week I had pretty bad rash on my arms. I was taken off the pills put on benedryl for a week which curbed the rash issue and back on Ibrutinib. Not sure why but rash did not come back. A year in with both pills I am now again getting a mild rash and using cortisone cream to make it go away. Wish your aunt well!

Marisa50 profile image
Marisa50 in reply to Emcee1

Thank you and I wish you well too...

vog292 profile image
vog292

I tried several lotions on the Imbruvica rash on my face. Although it did not remedy it - Aveeno Baby Lotion - seems to function best.

Marisa50 profile image
Marisa50 in reply to vog292

Thank you so much I will pass it on to my aunt..

ladyprescott profile image
ladyprescott

Hello Marisa50...I have been on Imbruvica (Ibrutinib) for 11 months beginning in April of last year. I had a false start as after taking it for two weeks I developed a horrible rash and was also taking Allopurinol at the same time. I was taken off both drugs and given prednisone for two weeks to clear the rash, then went back on Imbruvica at 280 mg plus the prednisone. I did this for about a month. I asked my specialist then if I could go back to full dose of 420 mg without the prednisone and she said yes. I have been successful since then. I understand rash with Imbruvica is common. I also understand Allopurinol can cause rash. So which one caused it is an unknown. Hope she is getting better. My best. Carole

Marisa50 profile image
Marisa50 in reply to ladyprescott

Thank you. She has been on allopurinol before so it is definitely ibrutinib. She started again today so we'll see if she has better success this time...

country76 profile image
country76

I also developed a rash all over my legs and feet. I am crippled with arthritis and edema. Hoping they will suggest something. These are the side effects and others on this forum have experienced them. Hope she feels better and get it resolved.

Marisa50 profile image
Marisa50 in reply to country76

Thank you I hope you feel better too.

You may also like...